Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 95, NWS Pueblo, CO

June 26, 2005Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 26, 2005, 4:45 PM MDT for Kiowa County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2005, 4:45 PM MDT (22:45 UTC)
Expired
Jun 26, 2005, 5:25 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:00 PM MDTHAIL 0.7510 Se Sheridan Lake, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 262245
SVRPUB
COC061-270015-
/O.NEW.KPUB.SV.W.0095.050626T2245Z-050627T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO.

* UNTIL 615 PM MDT.

* AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 11
  MILES SOUTHEAST OF SHERIDAN LAKE...OR 25 MILES SOUTHWEST OF   
  TRIBUNE...AND WAS MOVING NORTH AT 15 MPH.  ANOTHER SEVERE 
  THUNDERSTORM WILL MOVE OVER THE OPEN COUNTRY NEAR QUEENS RESERVOIR.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER TOWNER BY 520 PM MDT
  OVER QUEENS RESERVOIR THROUGH 500 PM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3827 10267 3827 10205 3862 10205 3861 10253

$$
3 follow-up statements
000 
WWUS55 KPUB 262300
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT SUN JUN 26 2005

COC061-270015-
/O.CON.KPUB.SV.W.0095.000000T0000Z-050627T0015Z/
KIOWA CO-
500 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN KIOWA COUNTY
UNTIL 615 PM MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES
SOUTHWEST OF TOWNER...OR ABOUT 23 MILES WEST OF TRIBUNE...MOVING
NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER TOWNER BY 515 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3827 10267 3827 10205 3862 10205 3861 10253

$$
000 
WWUS55 KPUB 262318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT SUN JUN 26 2005

COC061-270015-
/O.CON.KPUB.SV.W.0095.000000T0000Z-050627T0015Z/
KIOWA CO-
518 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN KIOWA COUNTY
UNTIL 615 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES
WEST OF TOWNER...OR ABOUT 23 MILES WEST OF TRIBUNE...MOVING NORTH AT
15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES WEST OF TOWNER BY 525 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3827 10246 3827 10205 3861 10205 3861 10227

$$
000 
WWUS55 KPUB 262325
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT SUN JUN 26 2005

COC061-262335-
/O.CAN.KPUB.SV.W.0095.000000T0000Z-050627T0015Z/
KIOWA CO-
525 PM MDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY HAS BEEN
CANCELED...

AT 522 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3827 10246 3827 10205 3861 10205 3861 10227

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:45 PM MDT, 2 hours earlier.

Area forecast discussion, Jun 26, 2:45 PM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT SUN JUN 26 2005

.SHORT TERM...
(TONIGHT AND MONDAY)

WILL KEEP THIS VERY SHORT DUE TO RECENTLY ISSUED SEVERE THUNDERSTORM
WATCH/DEVELOPING STORMS ON MY SCOPE AS WELL AS SOME COMPUTER
PROBLEMS.

LATEST SHORT TERM MODELS INDICATE THAT ANOTHER SHORT WAVE TRAVERSING
REGION WHICH WARRANTS SOME LOWER GRADE POPS THIS AFTERNOON INTO
TONIGHT...SOME OF WHICH MAY BE SEVERE...ESPECIALLY OVER SOUTH
CENTRAL AND EASTERN SECTIONS OF THE CWA.  MINIMUM TEMPERATURES
TONIGHT SHOULD RUN A CATEGORY OR SO HIGHER THAN VALUES NOTED THIS
MORNING.  DRYING TREND CONTINUES ON MONDAY ALONG WITH A WARMING
TREND.  WILL PAINT ISOLATED POPS ON MONDAY ALONG WITH MAXIMUM
TEMPERATURES NEARING 100F OVER PORTIONS OF THE SOUTHEAST COLORADO
PLAINS.

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

HOT TEMP FORECAST AND POTENTIAL FOR MAINLY DIURNAL ISOLATED HIGH
BASED DRY THUNDERSTORMS THE FEATURE FOR THE MOUNTAINS AND
POTENTIAL WET THUNDERSTORMS FOR FAR SERN CO THE REST OF THE WEEK
INTO THE NEXT WEEKEND.

TUE THROUGH SUN...MAIN SYNOPTIC PATTERN FORECASTIS PROJECTED TO
BE A BROAD UPPER LEVEL HOT HIGH PRESSURE CENTERED OVER NM/OLD
MEXICO WITH THE SRN STREAM JET JUST ON THE NRN FRINGE OF THIS
HIGH. THE NRN STREAM JET SHOULD REMAIN OVER THE NRN US AND
CANADIAN BORDER. THIS SETS UP MAINLY SW-WLY FLOW ALOFT ACROSS THE
CNTRL ROCKIES. WITHIN THIS HIGH PRESSURE SYSTEM...TEMPS WILL BE
PRETTY WARM/HOT...H7 +16C TO +20C. THE TWO BIGGEST CHALLENGES WITH
THIS PATTERN IS THE DEGREE OF MOISTURE AVAILABLE FOR SHRA/TSRA AND
WHERE WILL THE NRN STREAM LOWER TROP/SFC COLD FRONT BE LOCATED
ACROSS THE NRN AND CNTRL PLAINS. IT IS INTERESTING THAT DESPITE
THE WLY FLOW...THE GFS (AND NAM/DGEX CURRENT AND PAST RUNS) ARE
FORECASTING A H6-H4/H3 LAYER OF MOISTURE WITH MUCH DRIER AIR IN
THE SUB-CLOUD REGION. NAM (AND GFS) ARE NOW PRINTING OUT (LIGHT) QPF
ACROSS PARTS OF CO DURING THE AFTN/EVE TUE...WED AND POSSIBLY
THROUGH THE REST OF THE WEEK. THIS IS IN RESPONSE TO (SRN STREAM)
SHORTWAVE TROUGHS ROTATING ALONG NRN FRINGE OF THE UPPER HIGH TO
OUR SOUTH...AND STRONG MID LEVEL(H7-H5) LAPSE RATES OF 9.0-9.5
C/KM. MODEL SOUNDINGS ARE SHOWING NICE INVERTED-V THERMAL
STRUCTURES WITH WEAK CAPE VALUES IN THE -10C TO -30C HAIL GROWTH
ZONE...SO HAIL POTENTIAL WOULD BE PRETTY LOW AND SMALL ALONG WITH
THE FREQUENCY OF LIGHTNING AND LOCALLY GUSTY WINDS. WITH SUCH DRY
CONDITIONS IN THE SUB- CLOUD LAYER REGION...DRY THUNDERSTORMS
WILL BE THE MAIN STORM TYPE FOR THROUGH THE WEEK AND INTO THE
HOLIDAY WEEKEND. AFTN AND EVE HAINES VALUES WILL BE AROUND 6 AND
NIGHTTIME HUMIDITY RECOVERY MAY BE POOR IN SOME MOUNTAIN
LOCATIONS. ALL FUEL MOISTURE LEVELS HAVE BEEN MOISTENING UP DUE TO
THE PAST FEW DAYS OF WET STORMS...HOWEVER...OVER THE NEXT FEW
DAYS THE HOT AND RELATIVELY DRY WEATHER WILL CURE THE
FUELS...ESPECIALLY THE FINER 1 AND 10 HOUR FUELS. SO...THERE COULD
BE THE RISK OF ISOLATED FIRE STARTS IN THE MOUNTAINS DUE TO DRY
THUNDERSTORMS. IN SERN CO...THERE WILL BE THE POTENTIAL FOR A
LITTLE MORE WETTER STORMS AS A POTENTIAL SFC/LOWER TROP FRONTAL
BOUNDARY MAY BE THE FOCUS FOR A NOCTURNAL MCS WED NGT...THU
NGT...AND FRI NGT. THE WED NGT POTENTIAL MCS WILL BE THE KEY. IF
IT FORMS...THEN THE LOW LEVEL FRONTAL BOUNDARY AND HIGHER THETA-E
AIR WILL SURGE INTO ERN CO. IF IT DOESNT...THEN THE HOT AND
RELATIVELY DRY WEATHER WILL CONTINUE. GIVEN THE POTENTIAL
PATTERN...IT IS CERTAINLY POSSIBLE FOR MCS ACTIVITY IN ERN CO AND
CNTRL PLAINS WED NGT...THU NGT...AND FRI NGT WITH LOCALLY MODERATE
TO HEAVY RAIN POSSIBLE. TEMPERATURES WILL BE A CHALLENGE WITH NEAR 100F
READINGS IN SERN CO TUE AND WED. THU AND FRI COULD BE A LITTLE
COOLER IN SERN CO THAN WE CURRENTLY HAVE GOING AND WILL RELY ON THE
MCS DEVELOPMENT AND FRONTAL SURGES. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

77/17
Hazardous weather outlook, Jun 26, 7:00 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SUN JUN 26 2005

COZ058>089-093>099-271300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY OVER
KIOWA...BENT...PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES.  THE
PRIMARY WEATHER THREATS WILL BE HAIL TO 1 INCH IN DIAMETER...WIND
GUSTS TO 60 MPH...HEAVY RAIN...AND LIGHTNING.

OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO...
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...AND THEN MOVE
EAST ONTO THE PLAINS THROUGH MID AFTERNOON. THE THUNDERSTORMS ON THE
PLAINS SHOULD END BY LATE EVENING.  THE PRIMARY THREATS FROM THESE
STORMS WILL BE WIND GUSTS TO 50 MPH...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION FOR MONDAY THROUGH THURSDAY...THEN FOR FRIDAY AND SATURDAY A
STORM OR TWO WILL BE POSSIBLE OVER THE HIGHER TERRAIN. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 50 MPH AND HAIL AROUND 1/2 INCH IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY OVER KIOWA...BENT...
PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...AFTER 3 PM TODAY.

In the hours before

Local storm report, Jun 26, 3:21 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             BRISTOL                 38.12N 102.32W
06/26/2005  0.75 INCH        PROWERS            CO   TRAINED SPOTTER

0305 PM     HAIL             BRISTOL                 38.12N 102.32W
06/26/2005  0.75 INCH        PROWERS            CO   TRAINED SPOTTER

&&

KTORGERS
Local storm report, Jun 26, 4:42 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             1 W LAMAR               38.08N 102.64W
06/26/2005  1.00 INCH        PROWERS            CO   TRAINED SPOTTER

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:59 PM MDTSevere Thunderstorm WarningPUBProwers91 min
Jun 26, 4:00 PM MDTSevere Thunderstorm WarningPUBBent68 min
Jun 26, 4:39 PM MDTSevere Thunderstorm WarningPUBProwers57 min
Jun 26, 5:31 PM MDTSevere Thunderstorm WarningPUBProwers68 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.